Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 1:09 PM CST for Real County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 1:09 PM CST (19:09 UTC)
- Expired
- Mar 19, 2005, 2:15 PM CST
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 191909
SVREWX
TXC385-192015-
/O.NEW.KEWX.SV.W.0029.050319T1909Z-050319T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
REAL
* UNTIL 215 PM CST
* AT 107 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 15 MILES NORTH OF LEAKEY...AND MOVING EAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3008 9997 2965 10001 2965 9964 2992 9964
2992 9972 3007 9971
$$1 follow-up statement
000
WWUS54 KEWX 192001
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CST SAT MAR 19 2005
TXC385-192009-
/O.CAN.KEWX.SV.W.0029.000000T0000Z-050319T2015Z/
REAL TX-
159 PM CST SAT MAR 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...
AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS OVER REAL COUNTY WERE NO LONGER SEVERE.
ALTHOUGH THE SEVERE THREAT HAS TEMPORARILY DIMINISHED...A FLASH
FLOOD WARNING CONTINUES. EXPECT HEAVY RAIN OVER THE NORTHERN HALF OF
REAL COUNTY.
LAT...LON 3008 9997 2965 10001 2965 9964 2992 9964
2992 9972 3007 9971
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:15 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 10:15 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1015 AM CST SAT MAR 19 2005 .UPDATE... LOW LEVEL MOISTURE CAN BE SEEN AS STRATUS DECK ON THE VIS SAT PIX ADVECTING NW INTO THE SOUTH CENTRAL/WESTERN CWA THIS MORNING AS A S/W RACED ACROSS NRN MEXICO. WITH DESTABLIZATION OVER THE SWRN CWA THIS MORNING WILL ADJUST POPS A LITTLE FURTHER WEST AND SOUTHWEST FOR THIS AFTN WITH CONT SLGT RISK SVR FOR THE EASTERN COUNTIES LATER THIS AFTN/EVENING. ALSO RAISED MAX TEMPS OVER THE HILL COUNTRY WHERE MOSTLY CLEAR SKIES ALLOWING FOR STG HEATING THIS MORNING AND ALREADY NEAR OR EXCEEDING FORECAST HIGHS. && .PREV DISCUSSION... /ISSUED 315 AM CST SAT MAR 19 2005/ DISCUSSION... EARLY THIS MORNING A SHORT WAVE WAS MOVING RAPIDLY EASTWARD ACROSS THE ARKLATEX TRIGGERING A FEW THUNDERSTORMS ALONG A FRONTAL BOUNDARY IN ARKANSAS. THE COLD FRONT HAS DROPPED SOUTHWARD INTO INTO NORTH CENTRAL TEXAS BUT THIS FRONT IS EXPECTED TO STALL NORTH OF THE CWFA DUE TO THE RAPID APPROACH OF ANOTHER SHORT WAVE. THIS NEXT SHORT WAVE WAS LOCATED OVER SOUTHERN ARIZONA/NEW MEXICO. THIS FEATURE WILL DRIVE A DRY-LINE/SFC TROF EAST ACROSS THE CWFA THIS AFTERNOON. THIS BOUNDARY WILL INTERACT WITH THE INLAND MOVING SEA-BREEZE THIS AFTERNOON TRIGGERING SCATTERED TSTMS ACROSS THE EASTERN HALF OF THE CWFA. A FEW STORMS MAY BECOME SEVERE OVER THE SOUTHEAST COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY SPC FOR ADDITIONAL INFO. TSTMS WILL END ACROSS THE FAR EASTERN COUNTIES LATE TONIGHT WITH THE EXIT OF THE SOUTHERN STREAM SHORT WAVE. SUNDAY WILL BE WARM AND DRY WITH WEAK ZONAL FLOW ALOFT. A SHORT WAVE MOVING EASTWARD ACROSS THE SOUTH PLAINS ON MONDAY WILL DRIVE A PACIFIC COLD FRONT ACROSS THE CWFA ON MONDAY. BOUNDARY LAYER WINDS ARE EXPECTED TO BE SOUTHWEST LIMITING MOISTURE ACROSS THE CWFA. HOWEVER A FEW STORMS MAY MOVE SOUTHEASTWARD ACROSS THE EXTREME NORTHEAST COUNTIES...IN ADVANCE OF THE FROPA. WITH THE PASSAGE OF THE SOUTHERN PLAINS UPPER TROF...ZONAL FLOW WILL BECOME ESTABLISHED ONCE AGAIN ACROSS THE CWFA FOR THE REMAINDER OF THE WEEK. THIS WILL RESULT IN A DRY FCST WITH SEASONAL TEMPERATURES. THE NEXT CHANCE OF SHOWERS AND TSTMS IS FRIDAY AS ANOTHER WEST COAST STORM SYSTEM EJECTS EASTWARD ACROSS THE DESERT SOUTHWEST. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SAT MAR 19 2005 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:49 PM CST | Flash Flood Warning | EWX | Real | 116 min |
| Mar 19, 3:34 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 26 min |
| Mar 19, 3:55 PM CST | Severe Thunderstorm Warning | EWX | Caldwell | 65 min |
| Mar 19, 4:25 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| Mar 19, 4:33 PM CST | Flash Flood Warning | EWX | DeWitt, Gonzales | 117 min |
| Mar 19, 4:38 PM CST | Severe Thunderstorm Warning | EWX | Travis | 67 min |
| Mar 19, 5:42 PM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 48 min |
| Mar 19, 5:45 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.